MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction to narrative: the pump was not exposed to moisture.The pump was alleged to have a crack in the battery compartment.
 
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (battery life w/ damage) issue.The reporter alleged less than expected battery life.There were low battery warnings in the pump alarm history and the history showed evidence of less than expected battery life.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Device analysis: the device was returned and investigation completed by product analysis on 15-apr-2019 with the following findings: on investigation, the battery compartment was confirmed to be cracked.The pump powered on normally and was exercised for 12 hours without any power issues.The electrical current draws were evaluated and found to be within specifications.Investigation confirmed the battery compartment crack but did not duplicate the alleged power issue.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8457048
Report Number2531779-2019-02158
Device Sequence Number13541706
Product Code OYC
UDI-Device Identifier10840406103168
UDI-Public10840406103168
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Was the Report Sent to FDA? Yes
Device Age20 MO
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date03/27/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR